Texas, 2015Flash Flood in Texas, May 13, 2015
May 13, 2015 · NWS SHV · 1 event in 1 county or zone
A band of showers and thunderstorms developed during the early and mid afternoon over Southeast Texas on May 13th, and spread into portions of Deep East Texas during the early evening hours. Locally heavy rain was common with these storms, as they moved slowly over already saturated grounds from heavy rainfall that had fallen only a couple of days prior.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A band of showers and thunderstorms developed during the early and mid afternoon over Southeast Texas on May 13th, and spread into portions of Deep East Texas during the early evening hours. Locally heavy rain was common with these storms, as they moved slowly over already saturated grounds from heavy rainfall that had fallen only a couple of days prior. This resulted in areas of flash flooding across portions of Nacogdoches County that lingered through mid-evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 13, 2:55 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, May 13, 2:55 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
355 PM CDT WED MAY 13 2015
.DISCUSSION...
THE WARM FRONT IS POISED TO SURGE NORTHWARD THIS EVENING WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER EAST TEXAS
ESPECIALLY...PROMPTING A FLASH FLOOD WATCH UNTIL 06Z OR 1 AM. IT
IS LIKELY MUCH OF THIS WILL BE OVER BY THEN BUT NORTH OF I-30
COULD BE ONGOING AND NEED AN EXTENSION DEPENDING ON THE PUSH AND
LIFT OF THE FRONTAL BOUNDARY.
OTHERWISE...IS HAS BEEN A NICE LATE WINTER LIKE DAY WITH MOSTLY
LIGHT RAIN STILL EXITING TO THE NORTH AND EAST FROM SOME WEAK
OVERRUNNING OF THE COOLER AIR MASS STILL HOLDING ON TO THE FOUR
STATE AREA. OUR SURFACE WINDS ARE VEERING A BIT MORE TO THE
SOUTHEAST ACROSS THE WATCH AREA AND PARTS OF KISATCHIE. WE ARE A
BIT ABOVE GUIDANCE FOR LOWS AND COULD BE TOO COOL AGAIN DEPENDING
ON THE SURGE OF DEW POINTS OFF THE GULF...IT IS A TOUGH CALL TO
NAIL DOWN. AT ANY RATE IT WILL BE BACK TO THE MUGGIES BY MORNING
AREA WIDE.
THE SHORT TERM PICTURE IS PRETTY CLEAR...BUT NOTHING TO GET
EXCITED ABOUT IN THE LONGER TERM IF YOU HAPPEN TO LIKE SPRING
CONVECTIVE RAINFALL. WE ARE PRETTY CLOSE TO ALL BLENDS GOING
FORWARD WITH HIGHER THAN AVERAGE TEMPERATURES AND POPS. THE NEXT
COLD FRONT EARLY NEXT WEEK WILL HELP TO BRING SOME CHANGE...BUT
CONSIDERING THIS PAST FRONT/S ENTRANCE AND SOON TO BE EXIT...THE
MONTHLY TOTALS FOR RAIN LOOK IMPRESSIVE FOR PERHAPS AN AVERAGE
SEASON. MEANWHILE...OUR HYDROLOGIC INTERESTS WILL BEAR LONG
WATCHING AS EVEN AFTER THE RAIN GETS BACK TO NORMAL...AS RELEASES
FROM UPSTREAM WILL KEEP RIVERS AND LAKES HIGH PERHAPS INTO SOME OF
NEXT MONTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 66 83 68 83 / 60 40 40 50
MLU 65 84 69 85 / 30 30 20 50
DEQ 62 81 66 82 / 60 40 40 50
TXK 64 80 68 83 / 60 40 40 50
ELD 62 81 68 83 / 50 30 40 50
TYR 68 83 70 82 / 60 40 20 50
GGG 67 84 70 83 / 60 40 40 50
LFK 69 84 70 85 / 50 40 20 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR OKZ077.
TX...FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR TXZ096-097-108>112-
124>126-136>138-149>153-165-166.
&&
24Hazardous weather outlook, May 13, 11:00 AM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED MAY 13 2015
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-141700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-
1200 PM CDT WED MAY 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF SOUTH ARKANSAS AND
FOR ALL OF NORTH LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE...AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION
TODAY. HOWEVER...HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS
TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH
OF THE WEEK AS A WARM FRONT BEGINS LIFTING BACK NORTHWARD ACROSS
THE AREA. MUCH OF THIS WILL BE HIT OR MISS DAYTIME ACTIVITY. AND
WHILE THE SEVERE WEATHER THREAT LOOKS TO BE VERY MINIMAL OVER THE
NEXT SEVERAL DAYS...ANY ADDITIONAL RAIN COMBINED WITH CURRENT
CREST EXPECTATIONS COULD LEAD TO ADDITIONAL FLOODING OF SOME AREA
LAKES AND RIVERS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
OKZ077-TXZ096-097-108>112-124>126-136>138-149>153-165>167-141700-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE-
1200 PM CDT WED MAY 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE...AS AN UPPER
LEVEL DISTURBANCE APPROACHES THE REGION TODAY. WHILE WIDESPREAD
FLOODING ISSUES ARE NOT ANTICIPATED AT THIS TIME...A FEW ISOLATED
TROUBLE SPOTS CANNOT BE RULED OUT...ESPECIALLY UNDER HEAVIER
DOWNPOURS OR WHERE PREVIOUS HEAVY RAINFALL HAS OCCURRED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH
OF THE NEXT WEEK AS A WARM FRONT BEGINS LIFTING BACK NORTHWARD
ACROSS THE AREA. THE POSSIBILITY FOR HEAVY RAINFALL WILL CREEP IN
LATE SATURDAY INTO SUNDAY...AS A COLD FRONT APPROACHES THE REGION
AND BECOMES STALLED ACROSS PARTS OF SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...AND SOUTHWEST ARKANSAS. WHILE THE SEVERE WEATHER THREAT
LOOKS TO BE VERY MINIMAL OVER THE NEXT SEVERAL DAYS...ANY
ADDITIONAL RAIN COMBINED WITH CURRENT CREST EXPECTATIONS COULD
LEAD TO ADDITIONAL FLOODING OF SOME AREA LAKES AND RIVERS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
24
Flash Flood, Nacogdoches
- When
- May 13, 6:15 PM CST to 8:00 PM CST
- Where
- Nacogdoches County, 2.24 mi S of Lilbert to 2.13 mi NNW of Douglass
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.698, -94.927
Flooding was reported At County Road 3 and Highway 21 just west of the Douglass community.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, May 13, 20151 death · 1 injured · 1 event
- Tornadoes and Flash Flooding in Texas, May 13, 2015$400,000 · EF0 · 9 events
- Flooding in South Dakota, May 13 to 19, 2015$20,000 · 9 events
- Flash Flooding and Flooding in Texas, May 13, 2015$5,000 · 11 events
- Flash Flooding and Damaging Wind in Texas, May 13, 201550 kt wind · 8 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, May 13, 20156 events
- Frost and Freeze in New York, May 13 to 14, 20156 events
- Hail and Damaging Wind in Texas, May 13, 201552 kt wind · 2 events
- Hail in Texas, May 13, 20151.75 in hail · 2 events
- Flood in Texas, May 13 to 14, 2015$5,000 · 1 event
- Hail in Texas, May 13, 20151 in hail · 1 event
- Tornado in Texas, May 13, 2015EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566818.